# SDR CA081020012

- Difficulty date: October 19, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Engine: Lyc IO540AE1A5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Stuck
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) DURING STRAIGHT AND LEVEL CRUISE FLIGHT, THE PILOT NOTICED A SUDDEN INCREASE IN VIBRATION, THOUGHT TO BE COMING FROM THE ENGINE, AND AN INCREASE IN MANIFOLD PRESSURE. HE OPTED TO TURN AROUND AND LAND AT A NEARBY CAMP. DURING HIS DESCENT, THE VIBRATION STOPPED AND ENGINE PERFORMANCE RETURNED TO NORMAL. A COMPRESSION CHECK WAS FOUND NORMAL ON ALL CYLINDERS. A WIGGLE CHECK ON THE EXHAUST VALVES WAS FOUND SATISFACTORY, HOWEVER, 1 OF THE VALVES WAS AT 0.014 WHILE ALL THE OTHERS WERE AT 0.020 OR BETTER. IT IS SUSPECTED THAT THIS EXHAUST VALVE BECAME STUCK AND THEN CAME FREE AGAIN.
